Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Specializations of finitely generated subgroups of abelian varieties

Author: D. W. Masser
Journal: Trans. Amer. Math. Soc. 311 (1989), 413-424
MSC: Primary 11G10; Secondary 11G05, 11J99, 14K15
MathSciNet review: 974783
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a generic Mordell-Weil group over a function field, we can specialize it down to a number field. It has been known for some time that the resulting homomorphism of groups is injective "infinitely often". We prove that this is in fact true "almost always", in a sense that is quantitatively nearly best possible.

References [Enhancements On Off] (What's this?)

  • [A] A. Altman, The size function on abelian varieties, Trans. Amer. Math. Soc. 164 (1972), 153-161. MR 0292843 (45:1925)
  • [F] M. Fried, Constructions arising from Néron's high rank curves, Trans. Amer. Math. Soc. 281 (1984), 615-631. MR 722765 (86d:14039)
  • [M1] D. W. Masser, Small values of heights on families of abelian varieties, Diophantine Approximation and Transcendence Theory (ed., G. Wüstholz), Lecture Notes in Math., vol. 1290, Springer, Berlin and New York, 1987, pp. 109-148. MR 927559 (89g:11048)
  • [M2] -, Linear relations on algebraic groups, Proc. 1986 Durham Symposium on Transcendence. (to appear).
  • [MW1] D. W. Masser and G. Wüstholz, Zero estimates on group varieties I, Invent. Math. 64 (1981), 489-516. MR 632987 (83d:10040)
  • [MW2] -, Fields of large transcendence degree generated by values of elliptic functions, Invent. Math. 72 (1983), 407-464. MR 704399 (85g:11060)
  • [Na] K. Nakata, On some elliptic curves defined over $ {\mathbf{Q}}$ of free rank $ \geq 9$, Manuscripta Math. 29 (1979), 183-194. MR 545040 (80k:14037)
  • [Né] A. Néron, Problèmes arithmétiques et géométriques rattachés à la notion de rang d'une courbe algébrique dans un corps, Bull. Soc. Math. France 80 (1952), 101-166. MR 0056951 (15:151a)
  • [P] P. Philippon, Critères pour l'indépendance algébrique, Publ. Inst. Hautes Études Sci. No. 64, 1986, pp. 5-52. MR 876159 (88h:11048)
  • [PS] A. J. van der Poorten and H.-P. Schlickewei, The growth conditions for recurrence sequences, Macquarie Mathematics Report 82-0041, 1982.
  • [Sch] W. M. Schmidt, Equations over finite fields; an elementary approach, Lecture Notes in Math., vol. 536, Springer, Berlin and New York, 1976. MR 0429733 (55:2744)
  • [S1] J. H. Silverman, Heights and the specialization map for families of abelian varieties, J. Reine Angew. Math. 342 (1983), 197-211. MR 703488 (84k:14033)
  • [S2] -, Arithmetic distance functions and height functions in diophantine geometry, Math. Ann. (to appear). MR 919501 (89a:11066)
  • [T] J. Top, Néron's proof of the existence of elliptic curves over $ {\mathbf{Q}}$ with rank at least 11, Univ. of Utrecht Preprint No. 476, 1987.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11G10, 11G05, 11J99, 14K15

Retrieve articles in all journals with MSC: 11G10, 11G05, 11J99, 14K15

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society